Alert archive / Georgia / Areal Flood Warnings in 2020
Areal Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Oct 11, 2020, 3:07 AM EDT for 17 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 3:07 AM EDT (07:07 UTC)
- Expired
- Oct 11, 2020, 6:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Banks County, GA, Barrow County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Rockdale County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Oct 11, 1:50 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 11, 1:50 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 150 AM EDT Sun Oct 11 2020 .PREV DISCUSSION... /Issued 933 PM EDT Sat Oct 10 2020/ UPDATE... Tornado watch has expired. Expanded the Flash Flood Watch to include portions of north and north central Georgia. PREV DISCUSSION... /Issued 749 PM EDT Sat Oct 10 2020/ UPDATE... Strong band of thunderstorms continues to move across the metro ATl area this evening. Conditions remain conducive for brief tornadoes to form along this line as shear remains fairly high for the next several hours. Tweaked pops earlier to reflect current conditions and any additional waves overnight. PREV DISCUSSION... /Issued 328 PM EDT Sat Oct 10 2020/ SHORT TERM /Tonight through Sunday Night/... Tropical Depression Delta was located over western MS this afternoon and should track northeastward overnight...arriving over the southern Appalachians as an open wave Sunday morning. The surface warm front appears to have moved into north GA except for the far northern counties where easterly winds and some patchy fog persist. Continued southerly flow of moist unstable air should produce periods of showers and a few thunderstorms through much of the afternoon and overnight. The best chance for strong storms appears to be through 01z and a portion of north and west GA is under a Tornado Watch until then. Best pops remain over north GA on Sunday as the remains of Delta pass across the area. So the FFA will remain in place until Sunday evening. Storm totals range form two to four inches in the watch area with lesser amounts elsewhere. 41 LONG TERM /Monday through Saturday/... By Monday, the remnants of Hurricane Delta will be pushed out of the area with primarily dry and mostly sunny days expected through the long term forecast. While dry air will have moved in with in the upper-levels, ample moisture will remain near the ground with the aftermath of the rain system. With an upper-level trough over the upper Mississippi River Valley bringing positive differential vorticity advection over the area by Monday morning, light lift could produce some shallow light showers and drizzle Monday morning, but chances of accumulating rain is low for any given area at the moment. As the upper-level trough passes trough the Eastern CONUS, it'll bring with it a cold front that's expected to move through the forecast area Monday night through Tuesday morning, with lows dropping into the 50s Tuesday night; low 50s for North Georgia, and upper 50s for Central Georgia. The frontal passage is expected to be mostly dry but an outside chance for some showers are possible for far North Georgia. Behind the front a strong, continental high pressure will move into the region. From then on, quasi-zonal conditions will setup for several day until our next upper-level wave moves through on Friday with another strong cold front. Again, this front is mostly expected to be dry but the moisture with this system is trending upwards so slight chance Pops have been added to the forecast. Afterwards highs around 80 for the metro for most of the week should drop to around 70 on Friday afternoon. Thiem && .AVIATION... 06Z Update... IFR/MVFR conditions will persist across TAF sites through the period with slow improvement to MVFR after 14Z at all TAF sites. KCSG/KMCN could see VFR for after 20Z before CIGs deteriorate to MVFR once again after 02Z. Southeast winds initially at 5-10kts will shift to southwest at 5-10kts between 17-19z. On and off convection will continue through the TAF periods. //ATL Confidence... 06Z Update... Medium confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 78 66 81 63 / 70 40 10 0 Atlanta 74 66 80 62 / 80 30 5 0 Blairsville 71 62 77 56 / 90 60 20 5 Cartersville 75 65 82 59 / 80 40 10 0 Columbus 79 67 84 65 / 50 10 5 0 Gainesville 73 66 79 62 / 80 50 10 0 Macon 83 66 86 64 / 40 10 5 0 Rome 75 66 83 59 / 90 40 5 5 Peachtree City 75 65 81 62 / 70 30 5 5 Vidalia 85 69 85 67 / 60 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Cherokee...Cobb...Dawson...DeKalb...Fannin...Forsyth...Gilmer... Gwinnett...Hall...Lumpkin...Murray...North Fulton...Pickens... Towns...Union...White. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Oct 10, 11:38 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1138 PM EDT Sat Oct 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1138 PM EDT Sat Oct 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... ...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 5 PM EDT THROUGH 12 AM MONDAY FOR PORTIONS OF NORTH EAST AND NORTH CENTRAL GEORGIA... The remnants of Delta will continue to move across the southeast states overnight, brining locally heavy rainfall and a few thunderstorms to the outlook area. Rainfall will be heavy at times, especially across north central and northeast portions of Georgia. A Flash Flood Watch remains in effect for this area. An additional one to two inches of rainfall will be likely within the watch area. Locally higher amounts will be possible. Isolated thunderstorms will be possible, with lightning being the main hazard. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms and periods of heavy rainfall will continue across north and central Georgia Sunday as the remnants of Hurricane Delta continue to move by the area. Isolated flooding and flash flooding will be possible, especially across northeastern Georgia, where the heaviest rainfall is currently forecast to occur. A Flash Flood Watch will be in effect until midnight Sunday Night for portions of far north and northeast Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 10, 10:13 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TORNADO 1 NE PORTERDALE 33.58N 83.88W
10/10/2020 NEWTON GA EMERGENCY MNGR
*** 2 INJ *** A TORNADO TRACKED FROM THE INTERSECTION
OF WASHING ST SW AND FLAT SHOALS ROAD TO TURNER LAKE
CIRCLE CAUSING TREE AND STRUCTURAL DAMAGE ALONG ITS
PATH.
&&
EVENT NUMBER FFC2001235
TVLocal storm report, Oct 10, 10:25 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TORNADO 3 WNW BELMONT 33.73N 84.22W
10/10/2020 DEKALB GA EMERGENCY MNGR
FOUR LARGE TREES WERE REPORTED DOWN ALONG OAK VALLEY
ROAD SOUTH OF GLENWOOD RD.
&&
EVENT NUMBER FFC2001236
TVLocal storm report, Oct 10, 10:41 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TORNADO 2 SSE PLEASANT HILL 33.91N 84.10W
10/10/2020 GWINNETT GA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG THE 3500TH BLOCK OF
LAWRENCEVILLE HWY.
&&
EVENT NUMBER FFC2001237
TVLocal storm report, Oct 10, 10:42 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 PM EDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 2 SSE PLEASANT HILL 33.91N 84.10W
10/10/2020 GWINNETT GA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG THE 3500TH BLOCK OF
LAWRENCEVILLE HWY.
&&
CORRECTED EVENT
EVENT NUMBER FFC2001237
TVLocal storm report, Oct 10, 10:56 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 1 WNW SNELLVILLE 33.86N 84.03W
10/10/2020 GWINNETT GA EMERGENCY MNGR
TREES DOWN NEAR CRESCENT DRIVE AND TANGLEWOOD DRIVE.
&&
EVENT NUMBER FFC2001238
TVSpecial weather statement, Oct 11, 12:47 AM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1247 AM EDT Sun Oct 11 2020
GAZ016-110545-
White GA-
1247 AM EDT Sun Oct 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 145 AM EDT...
At 1246 AM EDT...very heavy rain continued across the county. Rivers
and creeks will rise to near bankfull. Do not drive on roads and be
prepared for possible flash flood warnings.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary flooding especially in
poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Robertstown, Anna Ruby Falls,
Leaf, Mossy Creek, Smithgall Woods Conservation Are, Sautee and
Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
3466 8366 3462 8364 3460 8364 3457 8363
3450 8368 3450 8378 3452 8378 3450 8379
3450 8384 3452 8384 3453 8383 3456 8386
3474 8378 3480 8368
TIME...MOT...LOC 0446Z 210DEG 27KT 3460 8377The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:00 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Oct 10, 8:06 PM EDT | Tornado Warning | FFC | DeKalb | 24 min |
| Oct 10, 8:33 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 27 min |
| Oct 10, 8:36 PM EDT | Special Weather Statement | FFC | Rockdale | 24 min |
| Oct 10, 8:55 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 6 hr |
| Oct 10, 8:59 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Oct 10, 9:32 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 10, 9:44 PM EDT | River Flood Warning | FFC | Fulton | 4 hr |
| Oct 10, 9:46 PM EDT | Special Weather Statement | FFC | Barrow | 29 min |
| Oct 10, 9:53 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Oct 10, 10:03 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 1 more | 6 hr |
| Oct 10, 10:05 PM EDT | River Flood Warning | FFC | Cobb | 6 hr |
| Oct 10, 10:08 PM EDT | River Flood Warning | FFC | DeKalb | 21 days |
| Oct 10, 10:12 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 21 days |
| Oct 10, 10:13 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 32 hr |
| Oct 10, 10:15 PM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 10, 10:18 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 12 hr |
| Oct 10, 10:23 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 50 hr |
| Oct 10, 10:25 PM EDT | River Flood Warning | FFC | Fulton | 60 min |
| Oct 10, 10:28 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Oct 10, 10:36 PM EDT | Flash Flood Warning | FFC | Banks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more | 6 hr |
| Oct 10, 10:43 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Oct 10, 10:54 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 10, 10:56 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 28 hr |
| Oct 10, 10:58 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Oct 10, 10:58 PM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Oct 10, 11:01 PM EDT | River Flood Warning | FFC | Fulton | 20 hr |
| Oct 10, 11:06 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Oct 10, 11:12 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 26 hr |
| Oct 10, 11:23 PM EDT | River Flood Warning | FFC | Forsyth | 5 hr |
| Oct 10, 11:26 PM EDT | River Flood Warning | FFC | Gwinnett | 23 hr |
| Oct 10, 11:31 PM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 45 hr |
| Oct 10, 11:39 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Oct 10, 11:40 PM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| Oct 11, 12:03 AM EDT | River Flood Warning | FFC | Gwinnett | 21 days |
| Oct 11, 12:16 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 25 hr |
| Oct 11, 12:19 AM EDT | River Flood Warning | FFC | Fulton | 16 hr |
| Oct 11, 12:20 AM EDT | River Flood Warning | FFC | Forsyth | 20 hr |
| Oct 11, 12:22 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Oct 11, 12:23 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 11, 12:47 AM EDT | Special Weather Statement | FFC | White | 58 min |
| Oct 11, 1:05 AM EDT | River Flood Warning | FFC | Fulton | 21 days |
| Oct 11, 1:25 AM EDT | River Flood Warning | FFC | Cobb | 116 min |
| Oct 11, 1:41 AM EDT | River Flood Warning | FFC | Dawson | 9 hr |
| Oct 11, 1:51 AM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Oct 11, 2:01 AM EDT | River Flood Warning | FFC | Coweta | 24 min |
| Oct 11, 2:06 AM EDT | River Flood Warning | FFC | Hall, White | 21 days |
| Oct 11, 2:19 AM EDT | River Flood Warning | FFC | Fulton | 21 days |
| Oct 11, 2:22 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Oct 11, 2:53 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 19 hr |
| Oct 11, 2:57 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 2 hr |
| Oct 11, 3:01 AM EDT | River Flood Warning | FFC | DeKalb | 12 hr |
| Oct 11, 4:34 AM EDT | River Flood Warning | FFC | Cherokee | 12 hr |
| Oct 11, 4:37 AM EDT | River Flood Warning | FFC | DeKalb | 21 days |
| Oct 11, 6:42 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 30 hr |
| Oct 11, 7:03 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 18 hr |
| Oct 11, 11:25 AM EDT | River Flood Warning | FFC | Cobb | 10 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Cherokee | 14 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 2 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 15 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 33 hr |
| Oct 11, 7:07 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 39 hr |
| Oct 11, 7:12 PM EDT | River Flood Warning | FFC | Fulton | 18 hr |
| Oct 11, 7:29 PM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 8 hr |
Nearby
Areal Flood Warnings in Georgia, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.